Alert archive / Texas / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 35, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Jun 12, 1997, 7:06 PM MDT for Hudspeth County, Texas. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 12, 1997, 7:06 PM MDT (01:06 UTC)
- Expired
- Jun 12, 1997, 7:40 PM MDT
- In force
- 34 min
- Issued by
- NWS El Paso, TX
- Area
- Whole counties
County Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 133 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 7:10 PM MDT | Thunderstorm Wind 65 | Dell City, TX | Wind speed estimated by Sheriff's Department |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.1 hours before the alert went out and 306 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 651 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 3203 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
444 WUUS1 KELP 130107 SVRELP TXC229-130140- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EL PASO TX 706 PM MDT THU JUN 12 1997 THE NATIONAL WEATHER SERVICE IN EL PASO TX HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 740 PM MDT FOR PEOPLE IN THE FOLLOWING LOCATION ... IN SOUTHWESTERN TEXAS ...NORTHEASTERN HUDSPETH COUNTY AT 704 PM MDT...A SEVERE THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 2 MILES WEST OF DELL CITY MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE DELL CITY. THIS STORM MAY BE ACCOMPANIED BY WINDS GREATER THAN 55 MPH... HAIL 3/4 INCH OR LARGER...FREQUENT LIGHTNING AND VERY HEAVY RAIN. PERSONS IN THE WARNING AREA SHOULD EXERCISE CAUTION.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 1:33 PM MDT, 5 hours 33 minutes earlier.
Area forecast discussion, Jun 12, 1:33 PM MDT, 5 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 130 PM MDT THU JUN 12 1997 WEAK IMPULSE ASSOCIATED WITH JET MAX OVER AREA FIRING OFF ISOLATED CONVECTION ATTM AT RELATIVELY MOIST 7H LEVEL OVER CWA. LOOKS LIKE THIS WILL CONTINUE INTO THE EARLY EVENING. THO MDLS DONT REALLY SHOW IT..THERE MAY BE FURTHER IMPULSES THAT MOVE THRU AREA AS UPPER LVL LOW OVER NRN CA DROPS FURTHER SOUTH INTO THE GREAT BASIN. THIS WILL KEEP A MEASURE OF UNCERTAINTY IN THE FORECAST. WILL GO WITH ISOLATED TSTMS WITH LOW POPS FOR LATER PDS. WILL GO WITH SLIGHT FOR MOUNTAINS. MOS HAS PERFORMED FAIRLY WELL ON TEMPS. SOUTHWEST TO WEST WINDS AT 10 TO 20 TO CONTINUE OVER CWA. 4 SILVER CITY BB 60/ 83/ 56/ 82 2222 TRUTH OR CONSEQUENCES BB 68/ 89/ 64/ 88 1111 ALAMOGORDO BB 68/ 91/ 64/ 90 1111 CLOUDCROFT BB 51/ 70/ 47/ 69 2222 LORDSBURG BB 64/ 93/ 60/ 92 1111 DEMING BB 64/ 91/ 60/ 90 1111 LAS CRUCES BB 65/ 90/ 61/ 89 1111 EL PASO BB 70/ 93/ 66/ 92 1111
Nearby
Severe Thunderstorm Warnings in Texas, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.